Georgia, 2015Hail and Damaging Winds in Georgia, June 24 to 27, 2015
June 24 to 27, 2015 · NWS CAE · 5 events in 2 counties and zones
mainly to trees and utility lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved through the CSRA causing some wind damage...mainly to trees and utility lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 24, 12:50 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 24, 12:50 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
150 PM EDT WED JUN 24 2015
.SYNOPSIS...
AN UPPER-LEVEL RIDGE ACROSS THE SOUTHERN STATES WILL HOLD ABOVE
NORMAL TEMPERATURES ACROSS THE AREA THROUGH THE END OF THE
WORKWEEK. COOLER TEMPERATURES AND INCREASED CHANCES FOR CONVECTION
WILL ARRIVE THIS WEEKEND AS THE AN UPPER-LEVEL TROUGH DEVELOPS
OVER THE EASTERN STATES.
&&
.NEAR TERM /THROUGH TONIGHT/...
IT IS ANOTHER HOT DAY. THE PERSISTENT UPPER RIDGING HAS HELPED
PUSH AFTERNOON TEMPERATURES INTO THE MIDDLE AND UPPER 90S. PEAK
HEAT INDEX VALUES WILL BE AROUND 105...BELOW THE HEAT ADVISORY
CRITERIA OF 110 FOR 2 HOURS OR LONGER.
THE LATEST ANALYSIS HAD A WEAK SURFACE HEAT TROUGH THAT SHOULD
CONTINUE THROUGH TONIGHT. WEAK CONVERGENCE INTO THIS FEATURE MAY
HELP SUPPORT THUNDERSTORMS. COVERAGE SHOULD BE LIMITED BY SOMEWHAT
SHALLOW MOISTURE AND UPPER RIDGING. THE HIGH-RESOLUTION MODELS
DISPLAY ISOLATED OR SCATTERED COVERAGE.
ANY THUNDERSTORMS THAT DO DEVELOP MAY BE SEVERE. EARLY AFTERNOON
SURFACE-BASED LI VALUES WERE -6 TO -7 C. THE LATEST LAPS SOUNDINGS
HAD LARGE CAPE IN THE HAIL GROWTH AREA. DAMAGING WIND AND HAIL
ARE A THREAT.
THE STORMS SHOULD DIMINISH THIS EVENING AS THE BOUNDARY LAYER
COOLS.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
PERSISTENCE IS THE WORD FOR THE SHORT TERM AS THE UPPER LEVEL
RIDGE REMAINS OVER THE AREA. EXPECT ANOTHER DAY WITH TEMPERATURES
IN THE UPPER 90S AND SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A MAJOR SHIFT IN THE WEATHER PATTERN IS IN STORE FOR THE LONG
RANGE PERIOD. THE UPPER LEVEL RIDGE THAT HAS KEPT TEMPERATURES IN
THE UPPER 90S SINCE THE MIDDLE OF THE MONTH WILL BE REPLACED BY A
DEEP UPPER TROUGH STARTING LATE FRIDAY. BOTH THE GFS AND THE
ECMWF ARE IN AGREEMENT ON THIS SIGNIFICANT PATTERN SHIFT. HIGH
TEMPERATURES WILL COOL SLIGHTLY INTO THE LOWER/MIDDLE 90S FOR
FRIDAY AND SATURDAY...AND THEN INTO THE UPPER 80S TO AROUND 90
ON SUNDAY AND MONDAY. WITH THE DEVELOPMENT OF THE UPPER TROUGH
AND COOLER TEMPERATURES ALOFT...INSTABILITY WILL BE ENHANCED AND
PRODUCE AN INCREASE IN THE RAIN CHANCES INTO AND THROUGH THE
WEEKEND. POPS WILL BE IN THE 40 TO 50 PERCENT RANGE FOR FRIDAY AND
SATURDAY AND IN THE 30 T0 50 PERCENT RANGE ON SUNDAY. THE
CONVECTION SHOULD MAINLY BE DIURNALLY MODULATED. THE UPPER TROUGH
REMAINS OVER THE AREA THROUGH TUESDAY ALTHOUGH IT IS FORECAST TO
WEAKEN SOMEWHAT.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED FOR MOST OF THE PERIOD...BUT
THUNDERSTORMS WITH STRONG WIND WILL BE A THREAT.
THE LATEST ANALYSIS HAD A WEAK SURFACE HEAT TROUGH THAT SHOULD
CONTINUE THROUGH TONIGHT. WEAK CONVERGENCE INTO THIS FEATURE MAY
HELP SUPPORT THUNDERSTORMS. COVERAGE SHOULD BE LIMITED BY SOMEWHAT
SHALLOW MOISTURE AND UPPER RIDGING. THE HIGH-RESOLUTION MODELS
DISPLAY ISOLATED OR SCATTERED COVERAGE. THE THUNDERSTORM CHANCE WAS
TOO LOW TO INCLUDE IN THE TERMINAL FORECASTS AT THIS TIME.
STRONG WINDS MAY OCCUR NEAR ANY THUNDERSTORMS. EARLY AFTERNOON
SURFACE-BASED LI VALUES WERE -6 TO -7 C. THE LATEST LAPS SOUNDINGS
HAD LARGE CAPE IN THE HAIL GROWTH AREA. HAIL IS ALSO A THREAT.
THE STORMS SHOULD DIMINISH THIS EVENING AS THE BOUNDARY LAYER
COOLS. CONTINUED WEAK INSTABILITY AND MIXING OVERNIGHT SHOULD
LIMIT THE FOG THREAT.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN MAINLY
AFTERNOON AND EVENING THUNDERSTORM.
&&
.CLIMATE...
RECORDS FROM TUE JUNE 24TH AND THU JUNE 25TH
AUGUSTA...
JUN 24...103 IN 1914
JUN 25...104 IN 1914
COLUMBIA...
JUN 24...103 IN 1914
JUN 25...103 IN 1952
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
99
Hazardous weather outlook, Jun 24, 4:14 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
514 AM EDT WED JUN 24 2015
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
250915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
514 AM EDT WED JUN 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
GEORGIA AND CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON INTO THE EARLY EVENING. DAMAGING WIND GUSTS WILL BE
THE MAIN THREAT. LARGE HAIL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, McDuffie
- When
- June 24, 2:25 PM EST to 2:29 PM EST
- Where
- McDuffie County, 2.15 mi SSE of Thomson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 33.440, -82.490
Sheriff reported several trees down and 1 inch hail.
Hail, McDuffie
- When
- June 24, 2:25 PM EST to 2:29 PM EST
- Where
- McDuffie County, 2 mi SSE of Thomson
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.443, -82.487
Sheriff reported 1 inch hail on the south side of Thomson.
Thunderstorm Wind, McDuffie
- When
- June 27, 4:10 PM EST to 4:14 PM EST
- Where
- McDuffie County, 0.9 mi SW of Dearing
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 33.410, -82.390
Sheriff reported trees and powerlines down near Dearing.
Thunderstorm Wind, Richmond
- When
- June 27, 4:15 PM EST
- Where
- Richmond County, 2.82 mi NNW of Ft Gordon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 33.420, -82.140
Traffic lights and powerlines down at Ft. Gordon.
Thunderstorm Wind, Richmond
- When
- June 27, 4:45 PM EST
- Where
- Richmond County, 2.21 mi NW of National Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 33.500, -82.060
Highway Patrol reported a tree down near I-20 and Warren Bridge Road overpass.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Missouri, June 24 to 26, 20151 death · $1,000 · 1.75 in hail · 67 events
- Flash Flood and Hail in Georgia, June 24, 2015$4.3 million · 1.75 in hail · 30 events
- Flash Flooding and Hail in Mississippi, June 24 to 27, 2015$220,000 · 1 in hail · 30 events
- Tornado and Flash Flood in Colorado, June 24 to 25, 2015$75,000 · EF1 · 12 events
- Lightning Strike in Colorado, June 24, 20155 injured · 1 event
- Hail and Damaging Wind in South Dakota, June 24, 2015$50,000 · 1.75 in hail · 5 events
- Damaging Winds in Louisiana, June 24, 2015$41,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 24 to 25, 2015$15,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Alabama, June 24, 20151 in hail · 22 events
- Damaging Winds and Lightning Strike in Florida, June 24, 20151 injured · $5,000 · 51 kt wind · 11 events
- Flooding in South Dakota, June 24 to 25, 2015$20,000 · 3 events
- Hail and Damaging Winds in South Carolina, June 24, 2015$4,000 · 1.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574531, 574535, 574532, 574533, 574534.